Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 1, 2019, 8:21 PM CDT for Kearny County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 1, 2019, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
County Kearny County, KS
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3012 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
769
WWUS83 KDDC 020121
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
821 PM CDT Thu Aug 1 2019
KSZ061-062-020145-
Kearny KS-Hamilton KS-
821 PM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
NORTHERN KEARNY COUNTIES UNTIL 845 PM CDT/745 PM MDT/...
At 820 PM CDT/720 PM MDT/, Doppler radar was tracking a strong
thunderstorm 18 miles north of Kendall, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Hamilton and northern Kearny Counties.
LAT...LON 3824 10168 3827 10164 3826 10115 3823 10113
3809 10156
TIME...MOT...LOC 0120Z 239DEG 24KT 3821 10155
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:44 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 1, 6:44 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 644 PM CDT Thu Aug 1 2019 ...Updated Aviation Section... .SHORT TERM...(This evening through Friday) Issued at 253 PM CDT Thu Aug 1 2019 Another convectively active evening is expected with a couple of areas of risk. Initially, the NMM/HRRR has shown potential for a couple of storms to develop near the convergence zone of this morning's outflow and the weak stationary boundary straddles across southwest Kansas - somewhere east of highway 283 near Dodge CIty, with storm motions moving southeast (Pratt/Medicine Lodge) though the early evening. Secondly, west central Kansas heading into the mid evening may see strong to severe outflow wind from linear or clusters of convection heading out of eastern Colorado. Rain showers and thunderstorms earlier this morning across the south central counties probably wetted and left residual cloud cover enough to slow the heating in the are where the heat advisory is still posted. Plenty of time for recovery this afternoon with additional surface moisture to help drive up apparent temperatures late this afternoon. The mid level wave responsible or convection later this evening will be driven eastward through the state though early Friday morning, likely meaning additional showers and isolated thunderstorms to start the day Friday. A cold front should be pushed completely though our western and central Kansas by Friday evening. .LONG TERM...(Friday night through Thursday) Issued at 310 PM CDT Thu Aug 1 2019 ECMWF keeps the upper 594 dm 500 mb high anchored across the central and southern Rockies, with some flattening possible by the Monday evening /Monday night timeframe by northwest flow shortwave. The cooler temperatures which should be brought on to start the weekend will gradually warm into the mid 90s again by the end of the forecast period. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 641 PM CDT Thu Aug 1 2019 At the time of this TAF issuance, thunderstorms were developing along a boundary west of GCK. It is expected these storms will remain far enough west of GCK such that VCTS or prevailing thunderstorms will not be necessary this evening at GCK, but we will continue to monitor for possible amendment. The only other terminal of concern for convection will be HYS later on tonight, and there is a high enough probability to warrant VCTS for a few hours at HYS, generally 05-08Z time frame. DDC and LBL should be convection-free through this period. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 93 67 84 / 0 10 20 10 GCK 69 91 64 85 / 20 10 20 10 EHA 69 92 65 88 / 20 20 40 10 LBL 71 93 66 86 / 0 10 30 10 HYS 70 86 65 81 / 40 40 50 20 P28 75 96 68 85 / 10 20 40 20 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ088>090. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Umscheid
Hazardous weather outlook, Aug 1, 3:08 AM CDT, 17 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 308 AM CDT Thu Aug 1 2019 KSZ030-031-043>046-061>066-074>081-084>090-020815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 308 AM CDT Thu Aug 1 2019 /208 AM MDT Thu Aug 1 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Hot temperatures will continue Thursday afternoon. While northeast zones will be several degrees cooler than Wednesday, temperatures of 100 to 106 will be common elsewhere, with the hottest temperatures near the Oklahoma border. Higher dewpoints will support heat indices in the 105 to 108 degree range this afternoon across Clark, Comanche and Barber counties where a heat advisory is in effect from noon to 8 pm CDT. Thunderstorms in northeast Colorado this evening will likely approach the northwest zones in a weakened state late this evening toward midnight. Some of these storms will pose a limited risk for strong outflow winds and small hail before diminishing. This wind and hail is risk is highest along and north of K-96 tonight. Day 1 Hazards ------------- * Thunderstorm wind: Limited risk * Hail: Limited risk * Lightning: Limited risk * Excessive heat: Elevated risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Milder temperatures are expected Friday and Saturday reducing the heat risk. Days 2-7 Hazards ---------------- * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday No hazards. * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible north of K-96 tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo Turner
In the hours before
Special weather statement, Aug 1, 6:58 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Dodge City KS 658 PM CDT Thu Aug 1 2019 KSZ061-062-020045- Kearny KS-Hamilton KS- 658 PM CDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND KEARNY COUNTIES UNTIL 745 PM CDT/645 PM MDT/... At 658 PM CDT/558 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles south of Holly to near Lakin. Movement was north at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Lakin, Syracuse, Deerfield, Coolidge and Kendall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3826 10204 3814 10110 3774 10118 3774 10204 TIME...MOT...LOC 2358Z 199DEG 19KT 3793 10213 3792 10130 JJOHNSON
Local storm report, Aug 1, 7:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
740 PM CDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 3 W GARDEN CITY 37.98N 100.92W
07/31/2019 FINNEY KS LAW ENFORCEMENT
KHP REPORTED A SEMI TRAILER BLOWN OVER IN
THE 1700 BLOCK OF NORTH ANDERSON RD. GARDEN
CITY KS.
&&
JRJLocal storm report, Aug 1, 7:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
746 PM CDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 1 N SYRACUSE 38.00N 101.75W
08/01/2019 M47 MPH HAMILTON KS AWOS
AWOS STATION K3K3 SYRACUSE.
&&
GTLocal storm report, Aug 1, 7:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
759 PM CDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND GST 1 NNW COOLIDGE 38.05N 102.01W
08/01/2019 E50 MPH HAMILTON KS PUBLIC
&&
GTLocal storm report, Aug 1, 8:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND GST 1 NNW COOLIDGE 38.05N 102.01W
08/01/2019 E50 MPH HAMILTON KS PUBLIC
&&Special weather statement, Aug 1, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
821 PM CDT Thu Aug 1 2019
KSZ061-062-020145-
Kearny KS-Hamilton KS-
821 PM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
NORTHERN KEARNY COUNTIES UNTIL 845 PM CDT/745 PM MDT/...
At 820 PM CDT/720 PM MDT/, Doppler radar was tracking a strong
thunderstorm 18 miles north of Kendall, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Hamilton and northern Kearny Counties.
LAT...LON 3824 10168 3827 10164 3826 10115 3823 10113
3809 10156
TIME...MOT...LOC 0120Z 239DEG 24KT 3821 10155
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 56 min |
| Aug 1, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 24 min |
| Aug 2, 6:41 PM CDT | Special Weather Statement | DDC | Stevens | 49 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.